MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NC EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION NC EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7214
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/13/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a shaft break occurred.It was a salvage case.The patient was found down in the field and they were trying to revive him.However, the patient did not came into the lab alive.A 2.50mm x 20mm nc emerge balloon catheter was advanced but failed to cross the lesion.The device was removed from the touhy but the shaft broke on the way out.It was probably pushed pretty hard.It was unknown if the procedure were finished that they were pulling everything out.The patient did expire but not because of the device.
 
Event or Problem Description
It was reported that a shaft break occurred.It was a salvage case.The patient was found down in the field and they were trying to revive him.However, the patient did not came into the lab alive.A 2.50mm x 20mm nc emerge balloon catheter was advanced but failed to cross the lesion.The device was removed from the touhy but the shaft broke on the way out.It was probably pushed pretty hard.It was unknown if the procedure were finished that they were pulling everything out.The patient did expire but not because of the device.Device evaluated by manufacturer: the returned product consisted of a nc emerge balloon catheter.The outer shaft, inner shaft, balloon and tip were visually and microscopically examined.Visual examination revealed that the hypotube is separated 25.4cm from the hub.There are multiple kinks along the whole device.Microscopic examination revealed no additional damages.There is blood present in the guidewire lumen and on the balloon folds.The balloon is still tightly folded.

Brand Name
NC EMERGE
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8139750
Report Number2134265-2018-63568
Device Sequence Number1579514
Product Code LOX
UDI-Device Identifier08714729846635
UDI-Public08714729846635
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K141236
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/01/2020
Device Model Number7214
Device Catalogue Number7214
Device Lot Number0022732903
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/28/2018
Initial Date Received by Manufacturer 11/14/2018
Supplement Date Received by Manufacturer12/19/2018
Initial Report FDA Received Date12/06/2018
Supplement Report FDA Received Date01/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age61 YR